Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 94, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at May 3, 2021, 9:22 PM CDT for Hickman County, Tennessee. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- May 3, 2021, 9:22 PM CDT (02:22 UTC)
- Expired
- May 4, 2021, 8:33 AM CDT
- In force
- 11 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Hickman County, TN
The radar
The Nashville radar (KOHX), 101 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Duck River at Centerville (CNVT1). The gauge peaked at 17.68 ft at May 4, 2021, 1:00 AM CDT.
- Action stage
- 17 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03601990, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
806 WGUS84 KOHX 040222 FLSOHX Flood Advisory National Weather Service Nashville TN 922 PM CDT Mon May 3 2021 ...The National Weather Service in Nashville has issued a Flood Advisory for the following rivers in Tennessee... Duck River At Centerville affecting Hickman County. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Advisory means river or stream flows are elevated, or ponding of water in urban or other areas is occurring or is imminent. Additional information is available at www.weather.gov. TNC081-042030- /O.NEW.KOHX.FL.Y.0094.210504T0222Z-210506T0330Z/ /CNVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 922 PM CDT Mon May 3 2021 The National Weather Service in Nashville has issued a * Flood Advisory for the Duck River At Centerville. * From this evening to Wednesday evening. * At 9:00 PM CDT Monday the stage was 17.1 feet and rising. * Action stage is 17.0 feet. * Flood stage is 22.0 feet. * Forecast...The river is expected to rise and crest around Tuesday evening. It is expected to drop below action stage Wednesday evening. && LAT...LON 3582 8776 3592 8765 3577 8721 3565 8732 $$ FB
1 follow-up statement
908 WGUS84 KOHX 041333 FLSOHX Flood Advisory National Weather Service Nashville TN 833 AM CDT Tue May 4 2021 ...The Flood Advisory is cancelled for the following rivers in Tennessee... Duck River At Centerville affecting Hickman County. TNC081-041445- /O.CAN.KOHX.FL.Y.0094.000000T0000Z-210504T1333Z/ /CNVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 833 AM CDT Tue May 4 2021 ...The Flood Advisory for the Duck River At Centerville has been cancelled... The Flood Advisory is cancelled for the Duck River At Centerville. * At 8:00 AM CDT Tuesday the stage was 16.4 feet and falling. * Flood stage is 22.0 feet. * Forecast...The river is expected to fall to 7.8 feet early Sunday morning. && LAT...LON 3582 8776 3592 8765 3577 8721 3565 8732 $$ 07
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at May 3, 8:39 PM CDT, 43 minutes earlier.
Area forecast discussion, May 3, 8:39 PM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Nashville TN 839 PM CDT Mon May 3 2021 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Upper level ridging influences strong enough to suppress convective development has occurred this afternoon into these early evening hours across mid state region keeping our area dry and relatively cloud free. However weakening upper level ridging influences anticipated by consensus model blends as mid to late evening hours progress. What that will potentially bring, if a forcing mechanism aloft like a shortwave passage in developing southwesterly flow aloft occurs across mid state region, is potential for rapid strong to severe thunderstorm development. OHX 05/00Z sounding showing an atmosphere primed for strong convection with sfc based CAPES well over 3,000 J/KG, LI -11, low LCL/LFC heights, SFC-3 km SRH values around 220 M2/S2, and at least in lower levels indication of a right turning hodograph, with PW values approaching 1.4 inches. Latest HRRR model trends are showing some bullseye of heavy rainfall amounts across mid state region during overnight hours too and that trend will need continued monitoring. Adjusted afternoon forecast to show transition from a mostly clear with little vertical extent to cumulus field environment early this evening to an environment supportive of robust convective development mainly after midnight tonight. Tweaked hourly temperature, dewpoint, wind speed, wind direction, sky, and pop grids and blended them with previously associated forecasted values. With continuance of strength of southerly low level flow tonight, raised overnight low temperatures on average by a couple of degrees across mid state region. Remainder of forecast continues to be on track. Again, the key player here is how long these strong enough upper level ridging influences that having been suppress convective development hang around mid state region this evening and potentially into the overnight hours. If they actually hold longer than consensus model blends advertise, development of showers and thunderstorms may not occur as soon as previously thought for the late evening through overnight time frame. If these upper level ridging influences weaken more rapidly than expected, strong convection could develop sooner than later. Basically mid state continues to be in a wait and see mode as these evening hours progress. && .AVIATION... 00Z TAF DISCUSSION. Currently have VFR conditions at all TAF sites. Developing VCTS are possible after 02-03Z and continue intermittently through the overnight hours. Will leave the CIGs VFR...but if a storm pops up in or around a terminal CIGs and VISs could drop to IFR. Another more definite round of showers and thunderstorms expected after 11Z which should bring MVFR conditions. There may be a break in the late afternoon with a return to VFR after 18-20Z. Wind will turn southerly and gust 15-20KT. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......JB Wright AVIATION........12
Hazardous weather outlook, May 3, 8:13 PM CDT, 1 hour 9 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 813 PM CDT Mon May 3 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-041000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 813 PM CDT Mon May 3 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Tonight. Some severe thunderstorms will be possible mainly after midnight tonight across mid state region, especially northwest portions. Main threats are damaging winds and large hail. Formation of a tornado or two could also be possible, especially across northwest portions. Brief heavy rainfall causing localized flooding will also be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Rounds of showers and thunderstorms are expected through the day and into at least the evening hours Tuesday. Severe storms are possible with all threats possible, including damaging winds, large hail, isolated tornadoes, and brief heavy rainfall resulting in localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 Inch Winds > 50 MPH(Measured) Structural Damage Trees or Power Lines Down
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 11:50 PM CDT | Special Weather Statement | OHX | Sumner | 40 min |
| May 3, 11:56 PM CDT | Special Weather Statement | OHX | Jackson, Macon, Trousdale | 34 min |
| May 4, 12:25 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Trousdale | 35 min |
| May 4, 12:58 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 47 min |
| May 4, 1:32 AM CDT | Special Weather Statement | OHX | Cumberland | 43 min |
| May 4, 1:34 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton | 26 min |
| May 4, 1:54 AM CDT | Special Weather Statement | OHX | Macon | 51 min |
| May 4, 2:00 AM CDT | Special Weather Statement | OHX | Pickett | 45 min |
| May 4, 2:07 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 23 min |
| May 4, 3:01 AM CDT | Special Weather Statement | OHX | Clay | 29 min |
| May 4, 3:07 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett | 38 min |
| May 4, 4:12 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 48 min |
| May 4, 4:50 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson, Stewart | 55 min |
| May 4, 5:02 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Houston, Humphreys, Perry | 58 min |
| May 4, 5:39 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner | 51 min |
| May 4, 5:43 AM CDT | Special Weather Statement | OHX | Lewis, Perry | 47 min |
| May 4, 5:56 AM CDT | Tornado Warning | OHX | Davidson, Robertson, Sumner | 34 min |
| May 4, 6:00 AM CDT | Special Weather Statement | OHX | Hickman | 30 min |
| May 4, 6:10 AM CDT | Tornado Warning | OHX | Robertson, Sumner | 22 min |
| May 4, 6:16 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Macon, Smith, Sumner, Trousdale, Wilson | 44 min |
| May 4, 6:21 AM CDT | Tornado Warning | OHX | Sumner, Trousdale, Wilson | 24 min |
| May 4, 6:23 AM CDT | Special Weather Statement | OHX | Maury, Williamson | 37 min |
| May 4, 6:28 AM CDT | Special Weather Statement | OHX | Giles, Lawrence | 47 min |
| May 4, 6:42 AM CDT | Tornado Warning | OHX | Macon, Smith, Sumner, Trousdale | 33 min |
| May 4, 6:52 AM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Macon, Putnam, Smith and 2 more | 38 min |
| May 4, 6:59 AM CDT | Special Weather Statement | OHX | Cannon, Rutherford | 31 min |
| May 4, 7:01 AM CDT | Special Weather Statement | OHX | Bedford, Giles, Marshall | 29 min |
| May 4, 7:11 AM CDT | Tornado Warning | OHX | Jackson, Smith | 34 min |
| May 4, 7:27 AM CDT | Tornado Warning | OHX | DeKalb, Putnam, Smith | 33 min |
| May 4, 7:29 AM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Fentress, Jackson, Overton, Pickett and 2 more | 46 min |
| May 4, 7:35 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Rutherford, Warren | 40 min |
| May 4, 7:48 AM CDT | Tornado Warning | OHX | DeKalb, Putnam, White | 27 min |
| May 4, 7:53 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Cumberland, DeKalb, Grundy, Van Buren, Warren and 1 more | 37 min |
| May 4, 8:05 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, White | 40 min |
| May 4, 8:07 AM CDT | Tornado Warning | OHX | Cumberland, White | 23 min |
| May 4, 8:24 AM CDT | Tornado Warning | OHX | Cumberland, White | 11 min |
| May 4, 8:29 AM CDT | Areal Flood Advisory | OHX | Clay, Fentress, Jackson, Overton, Pickett | 2 hr |
| May 4, 9:32 AM CDT | River Flood Warning | OHX | Perry | 21 hr |
Nearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.